MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Model Number 398.41.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, the reduction forceps with serrated jaw-ratchet was broken.It was further reported that the reduction forceps with points broad-ratchet was discovered broken as well stripped and it also came out of the set.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.This report is for one (1) reduction forceps with points broad-ratchet 144 mm.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The reduction forceps with points broad-ratchet (part # 398.41.96 lot # a7la20) was received at us cq.The device was received with the locking mechanism misaligned.After re-aligning the locking mechanism, it was noted that the mechanism was not locking and moved back and forth with force.The 15 serrated teeth portion of the mechanism appears to be slightly bent, while the 4 serrated teeth portion appears dull.The most distal tooth of the 4 serrated teeth appears to be deformed.There is slight discoloration/rust on the teeth.There are light surface scratches along the body of the device.Dimensional inspection: drawing(s) specified dimensions: 15 serrated teeth pitch = 2mm +/-.1, 4 serrated teeth pitch = 1mm +/-.1.Measured dimensions: 15 serrated teeth pitch = 2.03mm; conforming, 4 serrated teeth pitch =.82mm; dimension was found to be non-conforming, but this is likely due to the deformation on the most distal tooth.Because it is bent in, the pitch is expected to be measure low.Device(s) used ca802.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) no issues identified during review of the noted documents.Manufacturing record evaluation: the reduction forceps with points broad-ratchet (part # 398.41.96 lot # a7la20) was manufactured at the tuttlingen site on 23-may-2002.Due to the age of the device, a review of the device history was not possible due to the documents no longer being available.Conclusion: the complaint was confirmed for the reduction forceps with points broad-ratchet (part # 398.41.96 lot # a7la20).Although there was no evidence of a broken component as all components of the device are intact, the device is inoperable due to damage to the locking mechanism.The received device was originally mis-aligned but after visual inspection and re-aligning the locking mechanism, it was observed that the locking mechanism was deformed on both of its sides, causing the device to be functionally broken.Although no definitive root cause could be determined, it is possible that the device experienced unintended forces during use over its life-cycle.Due to the age of the device, the serrated teeth could have been worn out over years of repetitive use and sterilization.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history review part number: 398.41.96, lot number: a7la20, manufacturing site: tuttlingen, release to warehouse date: 23-may-2002.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 17 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional data- supplier lot: 4427998 with synthes lot number: 4427998.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8865181
Report Number2939274-2019-59537
Device Sequence Number16850022
Product Code HTD
UDI-Device Identifier10886982201393
UDI-Public(01)10886982201393
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.41.96
Device Catalogue Number398.41.96
Device Lot NumberA7LA20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/29/2019
09/03/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/02/2019
09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1